NCLEX-PN Practice Exam 24

0%

An 8-year-old admitted with an upper-respiratory infection has an order for O2 saturation via pulse oximeter. To ensure an accurate reading, the nurse should:

Correct! Wrong!

The pulse oximeter should be placed on the child’s finger or earlobe because blood flow to these areas is most accessible for measuring oxygen concentration. Answer A is incorrect because the probe cannot be secured to the abdomen. Answer B is incorrect because it should be recalibrated before application. Answer C is incorrect because a reading is obtained within seconds, not minutes.

An infant with Tetralogy of Fallot is discharged with a prescription for lanoxin elixir. The nurse should instruct the mother to:

Correct! Wrong!

The medication should be administered using the calibrated dropper that comes with the medication. Answers A and C are incorrect because part or all of the medication could be lost during administration. Answer D is incorrect because part or all of the medication will be lost if the child does not finish the bottle.

The client scheduled for electroconvulsive therapy tells the nurse, “I’m so afraid. What will happen to me during the treatment?” Which of the following statements is most therapeutic for the nurse to make?

Correct! Wrong!

The client will receive medication that relaxes skeletal muscles and produces mild sedation. Answers B and D are incorrect because such statements increase the client’s anxiety level. Nausea and headache are not associated with ECT; therefore, answer C is incorrect.

Which of the following skin lesions is associated with Lyme’s disease?

Correct! Wrong!

Lyme’s disease produces a characteristic annular or circular rash sometimes described as a “bull’s eye” rash. Answers B, C, and D are incorrect because they are not symptoms associated with Lyme’s disease.

Which of the following snacks would be suitable for the child with gluten-induced enteropathy?

Correct! Wrong!

The client with gluten-induced enteropathy experiences symptoms after ingesting foods containing wheat, oats, barley, or rye. Corn or millet are substituted in the diet. Answers A, C, and D are incorrect because they contain foods that worsen the client’s condition.

A client with schizophrenia is receiving chlorpromazine (Thorazine) 400mg twice a day. An adverse side effect of the medication is:

Correct! Wrong!

Neuroleptic malignant syndrome is an adverse reaction that is characterized by extreme elevations in temperature. Answers A and C are incorrect because they are expected side effects. Elevations in blood pressure are associated with reactions between foods containing tyramine and MAOI; therefore, answer D is incorrect.

Which information should be given to the client taking phenytoin (Dilantin)?

Correct! Wrong!

Gingival hyperplasia is a side effect of phenytoin. The client will need more frequent dental visits. Answers A, B, and D do not apply to the medication; therefore, they are incorrect.

Comments are closed.

Related Content
Open